MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CAPTURED SCREWDRIVER SHORT

ZIMMER BIOMET, INC. CAPTURED SCREWDRIVER SHORT
Catalog Number 00249003562
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event is recorded by zimmer biomet under (b)(40.G2, country event occurred in: chile.The product is in the process of being evaluated by zimmer biomet.Once the product investigation has been completed, a follow up/final report will be submitted.
 
Event or Problem Description
It was reported that during surgery that the screwdriver fractured.There was no harm, injury, nor surgical/medical intervention to patient.A delay of 40 minutes was reported.The patient did not retain any foreign particle.Due diligence complete.No additional information is available.
 
Event or Problem Description
No additional information is available regarding the incident.
 
Additional Manufacturer Narrative
This event is recorded by zimmer biomet under (b)(4).The following sections have been updated: b4, b5, d9, g1, g3, g6, h2, h3, h6, h11.Visual examination of the returned product identified signs of use with some gouging or tool marks on the handle of the device.There is also damage to the knob of the plunger assembly.The blue portion of the knob was not returned with the device and there is some epoxy residue on the knob of the plunger assembly.The plunger assembly is stuck inside the driver sleeve and was not able to be removed with reasonable force.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.The reported event was confirmed through product return.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
CAPTURED SCREWDRIVER SHORT
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21327209
Report Number0001822565-2025-00288
Device Sequence Number8062860
Product Code HXX
UDI-Device Identifier00889024063686
UDI-Public(01)00889024063686(10)64917279
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00249003562
Device Lot Number64917279
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer05/19/2025
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale